Side effects in a women?


#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?Poland

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google -

What is your current age, height, weight?32

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Isotretinoin,Spironolactone,flutamide,Qlaira,metmorfine
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 5mg finasteride/day ;62,5mg flutamide/day

What condition was being treated with the drug?

For how long did you take the drug (weeks/months/years)?

How old were you, and WHEN (date) did you start the drug?

How old were you when you quit, and WHEN (date) did you quit?

How did you quit (cold turkey or taper off)?

How long into your usage did you notice the onset of side effects?

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

I am a woman. Because of hair loss and acne, I have been taking isotretinoin (I have not taken one year), spironol, metamorphine and birth control pills. It did not work well. The doctor recommended me flutamide and finasteride. I took flutamide (November 5-24.11) and finasteride (November 5-22.11). I did not see them as dangerous drugs. While taking these drugs I started to feel strange. I was intoxicated and depressed. I noticed that I do not feel pleasure in sex. I got out and stopped taking medicine. For several days it was bad. I experienced sexual dysfunctions - pleasureless orgasm, diminished libido, genital mumbness, lack of sexual desire. I know that a few days have passed, but I think the problem is related to fin / flu. I have never had such problems. I’m curious how antiandrogenic affect other women. I don’t know what to think about it. I hope it will pass. I apologize for my English.


#2

Hi Girl32, I’m sorry for the situation, you’re not the only woman was hit, but on this forum you seem to be the only woman currently. I hope you can recover somehow, just like us.


#3

Hi there, sorry to hear that this has happened to you. Though of course nobody would like to be here, you are welcome.

We are expecting that more women will come forward with these symptoms as word and awareness spreads.

Have you noticed any fluctuation in your symptoms at all? Have you reported this to your doctor?

Based on the experience of others, you should probably not take any more of these drugs. Often a subsequent exposure causes a worsening of symptoms. I’m not aware of the physiological differences at this level, but I would suggest not introducing anything that alters your hormonal balance.

@Dubya_B, are you aware of isotretinoin communities that have more women, that might have some advice at this stage?


#4

Oh shit. I saw the dosage you took just now. 5mg/day? That’s for people with BPH. Why did someone prescribe you that much?

But still good news if Fin is flat-response so 1mg and 5mg has slightly around the same efficacy although obviously more of any substance means more sides.

Anyways hope you get better Girl. Give yourself some time for the meds and the flu to clear. Hopefully with time you’ll be alright.


#5

Welcome to this forum, @Girl32. This is quite an anti-androgenic cocktail that your doctor has prescribed you. There is a lot of evidence on the internet that anti-androgens can have the same negative effect on women as they do on men. I would be very glad, if more affected women could join this forum. It would make this fact and this important problem more visible.

If I understand correctly, you have quit using these substances quite recently. I would be very hopeful that you will recover in the foreseeable future. My recommendation for now would be to just give your body some time to re-adjust itself. By “time” I mean at least a couple of months.

In the mean time, be careful to avoid foods with anti-androgenic properties. We are trying to compile a list. I am talking about things such a peanuts, soy, zinc, blueberries, mushrooms, green tea, etc. The list, unfortunately, is pretty long. Our dear admin friend @axolotl just recently crashed really bad after eating some mushrooms. When affected by this syndrome, it appears that some become extremely sensitive to anti-androgenic foods, and can substantially worsen their condition from them.

Your English is fine, please don’t worry about this. We are not here to win literature awards, we just want to share information, experiences, and coordinate our efforts. In case you would find it helpful to read some of this content in Polish, please be aware that this forum has a translation function. It is described here:

We are looking forward to hearing from you, and hopefully a soon recovery.


#6

I stopped taking isotretinoin in November 2017. I did not experience any side effects. I felt bad when I started taking fin / flutamide. I read that women must take a larger dose of fin. I dont know what’s up. My doctor told me that patients do not have any side effects after fin / flu. He said it was a strong drug and you have to be careful about the liver. So I did not tell him anything, I have enough doctors. I just put away all medicines. I’m afraid that acne and hairloss will return, but of course health is the most important thing. I want my body to rest. Thank you so much for the answers. Really hoping that things will slowly get better.


#8

Yeah let your body heal naturally now. Don’t take any more pills. I didn’t know women had to take a higher dose than men. But since women have less testesterone to begin with shouldn’t the dosage be lower? Hmm… I don’t know. I’m no scientist/doctor. hehe. Anyway important thing is now that you’ve stopped taking it.

But if you have any other symptoms or worsening it’s always good to discuss with a doctor. Health is more important than anything. Give yourself some time and hopefully things will get better now slowly :slight_smile:


#9

I wasn’t aware of this, I hope he’s doing ok.


#10

:frowning_face::frowning_face::frowning_face:


#11

I know a female who had very similar problems after taking saw palmetto. Brain fog, derealization, emotional blunting, and loss of libido.

She took Isotretinoin about a year later and the existing problems from SP worsened severely, in addition to her developing genital numbness, hair loss, and thinning skin on her face.

You will hopefully recover much being that this is still the early days for you.


#12

Majority of sides effects are the same whether you’re a male or female, but if you want to read women’s perspectives you can ask on Her Alopecia Forums - https://www.heralopecia.com/interact/


#13

Hey dubya, until how long after quitting would you consider early days and still have hope for some recovery ?


#14

Natural recoveries and/or great improvements usually come in the first year after stopping.